Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Taking steroid treatment for RA. Having diabetes currently. Induced by seroids?

Could I have been misdiagnosed with diabetes on the 22/10/ 2012? I have RA and have been given Steroid treatment for 5 years. During this time not one doctor checked my blood glucose levels. On my test the fasting was 145 - and after sugar drink was 200. I stopped taking prednisolone and one week later my levels were all normal. I even gave myself the OGTT using lucozade. My fasting was 100 and 2 hours after finishing the drink it was 150. Could I have had steroid induced diabetes instead?
Asked On : Tue, 20 Nov 2012
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Diabetologist 's  Response

Thank you for posting on healthcaremagic.

Your description suggests it was steroid induced diabetes. This also indirectly suggests that you 'probably' might develop diabetes in future, if your lifestyle is not healthy or if there is any stress on your body (eg. any kind of acute illness). You need to keep monitoring blood glucose levels once atleast every three months.

Answered: Tue, 20 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor